MAUDE Adverse Event Report: STRYKER GMBH DRILL GUIDE, COMP/POLYAX 2.6MM DRILL, T10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH DRILL GUIDE, COMP/POLYAX 2.6MM DRILL, T10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 703882
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "orif for left clavicle was performed.When an operating room staff checked the used instruments after postoperative cleaning, it was found that color paint (green or orange) of the two drill guides (cat#703882, 703883) had peeled off.It was unknown when the paints peeled off.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the orange color coding is partially missing as complained.The device inspection revealed the following: the visual inspection of the drill guide has shown that the orange color coding is on both sleeves peeled off as complained, just one marking is still present.The laser markings of the device are slightly faded, the reported catalog- and lot number can be confirmed.The inspection of the slots with the missing color coding has shown that there are wear marks in this area visible, the marks are an indication for contacts with other instruments, for example during reprocessing.A review of the device history for the reported lot did not indicate any abnormalities, the device was manufactured in (b)(6) 2018 according to the specification.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The event was caused by normal wear and tear combined with contacts with other instruments during reprocessing over the years.The complaint was forwarded to r&d to provide a feedback related to the questions of the user with following result: the color coding is made out of a two component color which consists of 2-butoxy-ethylacetat (color) and aliphatic polyisocyanate (hardener).The color was tested based on norm iso 10993-1 (biological evaluation of medical devices) and was found to be biocompatible as required.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
DRILL GUIDE, COMP/POLYAX 2.6MM DRILL, T10
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16837860
Report Number0008031020-2023-00167
Device Sequence Number6889016
Product Code LXH
UDI-Device Identifier07613327069921
UDI-Public07613327069921
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number703882
Device Catalogue Number703882
Device Lot NumberAJ01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer08/02/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown